Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 1, 2020, 2:03 PM CST for Culberson County, Texas. It took effect at Dec 1, 2020, 10:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2020, 2:03 PM CST (20:03 UTC)
- In effect from
- Dec 1, 2020, 10:00 PM CST
- Expired
- Dec 2, 2020, 6:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS74 KMAF 012003 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 203 PM CST Tue Dec 1 2020 TXZ271-021030- /O.UPG.KMAF.HW.A.0030.201202T0400Z-201202T1200Z/ /O.NEW.KMAF.HW.W.0050.201202T0400Z-201202T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 103 PM MST Tue Dec 1 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM MST WEDNESDAY... * WHAT...Northeast winds 40 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass. * WHEN...From 9 PM this evening to 5 AM MST Wednesday. * IMPACTS...Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if driving through Guadalupe Pass. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 1, 2:03 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 1, 2:03 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
203 PM CST Tue Dec 1 2020
.DISCUSSION...
Today a strong and deepening mid/upper level trof was located in CO
with an assocd broad area of surface low pressure INVOF NM/TX
stateline. As such w-sw surface winds have prevailed thru the
day, but will be turning nw in SE NM around 00Z/Tue as the
surface low moves farther e into W TX. By mid/late evening colder
air will have rushed into areas along and n of I-20. Sustained n
winds of 20-25 mph along with gusty conditions are supported by a
90-100nm/4mb MSLP gradient, even down into the Lower Trans Pecos
around 09Z/Wed where winds could be sustained 25-30 mph, briefly.
There is a narrow window for high winds thru GDP Pass late tonight/
Wed AM, although there is a decreasing trend in MOS, and we will
upgrade the watch to a warning. Patchy BLDU is likely across the
PB, but VSBY is not expected to be much of a problem. Noticeably
cooler Wed with highs holding in the 40s in many areas, despite
some sunshine. There is the possibility for some mid clouds to
take the edge off of the morning lows Thur AM, but still a
widespread hard freeze is expected. Surface ridging will keep
shallow cold air in place Thur PM while the trof aloft holds cold
mid-level temps across the area favoring high temps as cold or
slightly colder than those on Wed with another hard freeze Fri AM.
Still there are big difference in models Fri onward, but Canadian
does side more the GFS. ECMWF still shows light precip potential
Sat into Sun when the upper low shifts into the area, then loiters
thru Tue. The large degree of uncertainty favors the blended approach.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 34 48 27 46 / 0 0 0 0
Carlsbad 30 46 22 45 / 0 0 0 0
Dryden 37 56 30 51 / 0 0 0 0
Fort Stockton 32 49 26 45 / 0 0 0 0
Guadalupe Pass 29 40 24 38 / 0 0 0 0
Hobbs 29 44 22 43 / 0 0 0 0
Marfa 23 47 17 41 / 0 0 0 0
Midland Intl Airport 33 47 26 46 / 0 0 0 0
Odessa 32 47 25 46 / 0 0 0 0
Wink 31 50 24 48 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 9 PM this evening to 5 AM MST Wednesday
for Guadalupe and Delaware Mountains.
&&Hazardous weather outlook, Dec 1, 2:09 AM CST, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 AM CST Tue Dec 1 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-020815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 AM CST Tue Dec 1 2020 /109 AM MST Tue Dec 1 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong gap winds are likely in Guadalupe Pass late tonight. A high wind watch is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong gap winds are likely in Guadalupe Pass Wednesday morning. A high wind watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:14 AM CST | High Wind Watch | MAF | Culberson | 12 hr |
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.